# SDR CA050511004

- Difficulty date: April 19, 2005
- Submitted: June 2, 2005
- Operation: General aviation
- Make and model: Bell 206L
- Aircraft time: 19,069 hours
- Engine: Allsn 250C20R2
- System (JASC): 2435 · Starter-Generator
- Part: Fan
- Part number: 230321301
- Condition: Damaged
- Location: Starter Gen
- Component: Starter Gen, Lucas
- Component part number: 23032018
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE COOLING FAN IN THE STARTER GEN DEVELOPED A CRACK IN THE FAN BLADE PART (4 BLADES ARE STAMPED FROM ONE ALUMINUM PIECE, AND SWAGED ON A STEEL HUB) AT THE NOTCH BETWEEN TWO BLADES.  UNDER CENTRIFUGAL FORCE AT 12,000 RPM, THE BLADES SPLIT IN TWO AND CAME OFF THE HUB.  NO FOD RESULTED.  VISUAL PREFLIGHT INSPECTION FOUND THE DEFECT.  THIS FAN IS AN OLD DESIGN, AND HAS NOW BEEN REPLACED BY A SUPERSEDING PART THAT IS A ONE-PIECE CAST ALUMINUM FAN.
